My husband has high potassium, high creatine, high cholesterol and has been vomiting. Our family doctor has repeated his blood tests over the past 3 months and is now sending him to a kidney specialist. My husband has said that his doctor is concerned about low kidney function. Last week he had a ultra sound on his kidneys and that was clear. Any idea what the prognosis could be, I'm concerned that my husband is afraid to share all the information with me because he does not want to worry me...but I want to be prepared if it's not good. Also, he is only 41 and he is taking anti depressants.
Thank you much,
How are you? How is your husband? It is good that the ultrasound of his kidneys is fine. Does he have diabetes or hypertension? Creatinine is a waste product that the kidneys normally remove from the blood. If the kidneys are not working properly, these substances may build up in the blood. Elevated creatinine may indicate decreased kidney function. Additional tests to evaluate the kidney function better may include glomerular filtration rate as well as urine tests to check for protein or red blood cells. Healthy kidneys measure potassium in your blood and remove excess amounts. Diseased kidneys may fail to remove excess potassium. With very poor kidney function, high potassium levels can affect the heart rhythm. Another problem that may be associated with kidney failure is too much cholesterol in the blood which may be due to a high-fat diet.
This link may be of help: http://kidney.niddk.nih.gov/kudiseases/pubs/yourkidneys/#6
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.